I fell off the wagon. But still determined to quit percs. Need some encouragment. I was doing so well.....
relapse is completly normal and whatever you do don't beat yourself up about it getting off these pain pills are so hard i tried to kick methadone numerous times and relapsed it's very normal but you just have to keep trying the w/ds from these medications are awful and so is the drug craving because they just seem to make your life so much better but in reality they don't just get back up wipe yourself off and try again and again and again if thats what it takes just remember alot of us relapse it a very common and normal behavior when it comes to kicking these hope i encouraged you a little bit but you will do it hugs to you kelleigh
Last edited by no patience; 05-10-2004 at 08:24 AM.
encouragement youve got boss......it comes from within...youve got the tools to drop the percs...just use them....easier said than done but the solution is there inside....you used it for a bit..last night a guy at a/a cross addicted.....stated that he quit...two weeks later relapsed cause of fright and anxiety over a job....that was all he needed.....5 years sober.....some people it takes short period of time/others it might take longer...point is if you want it,you got it.......good luck to you....chef
Well, I've been all over the map. I'm happy to say that I have never used on online pharmacy but I have given some doctors the run around but I don't do that anymore either. I have one doctor who gives me about 20 percs a month and the sage advice to "use them wisely". Well, last month I lied and told him I was going on a trip for three weeks, he gave me 140 percs and I took them all in a matter of about seven days. Needless to say I'm out and am going throughwithdrawls again I'm on day two. I feel tremedous guilt and depression after having gone six months under the 20 percs a month program. The dose is 5/325. And I had only been taking one a day, two a day if the pain got unbearable. At the height of my abuse i was taking 20-25 per day.
Just buckle down and fight back against the addicttion. I recently had a wreck and relapsed after being clean for 80+ days. Relapsed for like 10 days. Now I am back on day 21 and I know how you feel. It sucks so bad to go back to day 1. I was so depressed and finally I just had to tell myself to hell with this and stop feeling sorry for myself. You can do it, just start fighting the fight again and this time you will beat it for good. Hang in there, I know how hard it is and how bad you feel!
Last edited by NeverAgain; 05-10-2004 at 02:38 PM.
Aye...each and every one of us fall some times. Just hop back on the wagon. Try not to get into the habit of saying 'we all fall, I'll hop back on next week' however. Our minds can be our worst enemies with this. Heck...I've talked myself into using for 'just a few more days' more times than I can count. Stay strong, champ.
Day 2 is pretty damned bad. Fight it a day at a time and in a day you'll be over the worst of it. By the end of the week you'll feel a whole lot better. When you get off the crap just remember how bad you feel right now....that is what keeps me off the stuff.
DCV - do you remember me? We talked a while back when you were tapering down to just a few a week. Remember me, Chef and Spark all said that addicts cannot control their own usage of pain pills. Once you cross the line of being an addict, your brain is reprogrammed to need that high more than it needs FOOD! I don't want to say I told you so.
You cannot be upset about this because honestly, I cannot believe you made it this long without taking tons of them. We are addicts, DCV. We cannot control pain pills. The addiction has power over us which is why we can not even attempt to try and take them 'as prescribed'... unless you give them to someone to give you one or two a day or how many ever you need for pain. I know your depression. I've been there and it's an awful feeling. But I can promise you... that you will feel better, both physically and emotionally. You WILL get better. Remember, third day is the worst and then it's all uphill from there.... .except for the emotional cravings. Those get you after the physical withdrawal leaves.
The most important thing you can do right now is realize that you cannot continue on these pills... even if you take them as prescribed because this WILL happen again. It's bound to. You are asking too much of yourself to be able to control these pills on a daily basis. It's enough to drive you crazy. How have you been able to just take one here and there for all of this time? Seriously, I don't know how you do it. You have been doing the impossible for a long time and I just wish you would find a non narcotic pain reliever and be done with the pills. Can you talk to your doctor? Can you go see someone about methadone since it's prescribed for chronic pain patients who are also addicts? This is just a thought! You will be in my prayers!
Find that inner strength RIGHT NOW!! Whatever it is that gets you going even if you feel you have none left. I know, I've been there. Where you feel like you don't have any fight left in you... but you do and find it. Whether it be looking into your wife and children's eyes and saying to yourself "i've GOT to do this for them." The only alternative is death. Up or down? I choose UP!! And you can do it too! I've been through hell and back and back to hell again as have many of us. You can get off this roller coaster before the price of the meds is no longer $$, but your family and everything you've worked for your whole life and then have to START OVER! Hang in there. I know you can do it!
I don't want to use methadone. I have spoken to my shrink at the VA Hospital about Sub. She wants to put me on it, but the VA does't stock it in the pharmacy. She is pushing for the VA to get it and is pretty sure they will in the near future. So, for the moment, I'm not sure what we'll do. I will talk with her again on Thursday. She may just keep me on a minimal dosage untill she gets the pharmacy to stock the sub. She has told me she doesn't want me going cold turkey. I've tried that and I get these violent mood swings. Trying Lexapro to deal with that. Thanks for all the support. And I know you don't beleive me Banker but truly had good success controlling the number of pills I was taking each day. I just messed up I guess. I feel guilty, I feel depressed, I fill sick. But I'll make it........
I agree with everything banky says except the part about the methadone. Kicking methadone is brutal and it is definitely not the answer for an addict. Where I live methadone is widely abused. It is very hard getting off the stuff. Other non-narcotic options are available. You will find that once off the opiates the pain will be less. Opiates "create" pain....best way I can describe it. Get off and stay off. Be strong and make it through this bad part. Like Banky says, it is uphill afterward.